Alert archive / Louisiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 3, 2023, 3:10 AM CST for Caddo Parish, De Soto Parish, Louisiana; Harrison County, Panola County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 3:10 AM CST (09:10 UTC)
- Expired
- Jan 3, 2023, 4:00 AM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 3:10 AM CST | HAIL 1 | Carthage, TX | QUARTER SIZE HAIL REPORTED IN CARTHAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 2:56 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
318
WUUS54 KSHV 030910
SVRSHV
LAC017-031-TXC203-365-031000-
/O.NEW.KSHV.SV.W.0013.230103T0910Z-230103T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
310 AM CST Tue Jan 3 2023
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern De Soto Parish in northwestern Louisiana...
Southwestern Caddo Parish in northwestern Louisiana...
Southeastern Harrison County in northeastern Texas...
Eastern Panola County in northeastern Texas...
* Until 400 AM CST.
* At 310 AM CST, a severe thunderstorm was located over Carthage,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shreveport, Carthage, Greenwood, Waskom, Stonewall, Deberry,
Keachi, Front, Spring Ridge, Cross Lake, Midyett, Keithville and
Deadwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CST for northwestern
Louisiana...and northeastern Texas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 AM CST for northwestern
Louisiana...and northeastern Texas.
&&
LAT...LON 3204 9427 3219 9440 3257 9393 3228 9367
TIME...MOT...LOC 0910Z 236DEG 42KT 3214 9431
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
441 follow-up statement
851
WWUS54 KSHV 030944
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
344 AM CST Tue Jan 3 2023
LAC017-031-TXC203-365-031000-
/O.CON.KSHV.SV.W.0013.000000T0000Z-230103T1000Z/
De Soto LA-Caddo LA-Harrison TX-Panola TX-
344 AM CST Tue Jan 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST
FOR NORTHWESTERN DE SOTO AND SOUTHWESTERN CADDO PARISHES...EASTERN
HARRISON AND NORTHEASTERN PANOLA COUNTIES...
At 343 AM CST, a severe thunderstorm was located near Greenwood, or
10 miles southwest of Shreveport, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shreveport, Greenwood, Waskom, Stonewall, Keachi, Keithville, Spring
Ridge and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CST for northwestern
Louisiana...and northeastern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3213 9405 3242 9412 3257 9393 3228 9367
TIME...MOT...LOC 0943Z 236DEG 42KT 3236 9392
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 11:43 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jan 2, 11:43 PM CST, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1143 PM CST Mon Jan 2 2023
...New AVIATION...
.UPDATE...
Issued at 919 PM CST Mon Jan 2 2023
After coordination with SPC, have issued TOR Watch #4 for portions
of extreme Ern TX, much of N LA, and all of SW AR valid through
09Z Tuesday. Despite the air mass having been worked over from the
earlier convection, thus resulting in reduced instability, the
latest mesoanalysis still indicates adequate shear in place
across the Watch area for the potential for isolated tornadoes,
with even several mini-supercells having recently depicted
rotation on radar across portions of SE Panola County, as well as
NW Little River County and NW Union Parish/Srn Union Counties.
Expectation is for the existing convection to eventually congeal
into a NE to SW line later this evening/overnight while slowly
marching E across the Watch area. Heavy rain/flooding appears to
be the primary threat, with no changes needed to the Flood Watch
attm.
Zone update already out.
15
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 214 PM CST Mon Jan 2 2023
Beyond Tue Night, deep upper low across the Northern Plains with
the Middle Red River Valley into the Lower Miss Valley under the
influence of the base of the trough to our north. Despite the
dynamics across our region, our moisture profile will tend to
scour out, thus the forecast will remain dry through the remainder
of the work week. A rather flat ridge upstream of the base of the
trough across our region will migrate eastward by Friday with
west southwest flow aloft beginning to increase from the Tx Hill
Country by this weekend. There will be enough forcing with this
increased southwesterly flow aloft to support chance pops this
weekend. Given the strongly positive tilt to the upstream trough
and the lack of significant low level return, strong to severe
storms does not appear likely this weekend. In fact, left any
mention of thunderstorms out of the forecast for now but this will
continue to be monitored as the event nears. Stayed close to NBM
temps through the extended.
13
&&
.AVIATION...
(06Z TAFS)
Issued at 1142 PM CST Mon Jan 2 2023
A mix of MVFR and IFR cigs will continue through much of the
overnight hours, with reduced vsbys at times as scattered to
numerous convection continues to spread ENE across N LA/Srn AR. An
additional line of convection is also beginning to develop attm
across ECntrl TX from near a PRX to TRL to CRS and just E of an
ACT line along the dryline, which will quickly spread E across E
TX/SW AR between 06-10Z, affecting TXK/SHV after 09Z, before
spreading across much of NCntrl LA through and just after
daybreak. Once the dryline/convection passes the affected
terminals, should see the low cigs begin to scatter out with VFR
conditions returning from W to E by daybreak across much of E TX,
with improvements spreading E across SW AR/N LA through midday.
Some AC cigs with the ejecting trough may affect portions of E
TX/SE OK/SW AR later this morning before thinning by midday,
although cirrus cigs will increase from the SW and persist across
the region through the end of the 06Z TAF period. SSW winds
8-12kts with occasional higher gusts to 25kts overnight, will
become WSW 5-10kts after 16Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 47 64 / 90 20 0 0
MLU 65 75 50 66 / 90 70 10 0
DEQ 53 68 39 59 / 90 0 0 0
TXK 59 70 44 60 / 90 10 0 0
ELD 61 73 45 62 / 100 30 0 0
TYR 56 69 44 63 / 70 0 0 0
GGG 58 70 45 63 / 80 10 0 0
LFK 63 73 48 67 / 80 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 AM CST Tuesday for ARZ050-051-059>061-
070>073.
LA...Flood Watch until 6 AM CST Tuesday for LAZ001>006-010>014-
017>022.
OK...None.
TX...Flood Watch until 6 AM CST Tuesday for TXZ097-112-126-138-
151>153-165>167.
&&
SHORT TERM...15
LONG TERM....13
AVIATION...15Hazardous weather outlook, Jan 2, 12:18 PM CST, 14 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1218 PM CST Mon Jan 2 2023 OKZ077-TXZ096-108>111-124-125-136-137-149-150-031200- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Gregg-Cherokee-Rusk- 1218 PM CST Mon Jan 2 2023 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and into early Tuesday morning. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151>153-165>167-031200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1218 PM CST Mon Jan 2 2023 ...FLOOD WATCH IN EFFECT THROUGH 6 AM CST TUESDAY MORNING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern where training thunderstorms occur. In these areas, widespread 1 to 2 inches of rainfall is expected, with locally higher amounts of 3 inches or more. Therefore, a Flood Watch is in effect through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lingering showers and thunders will be possible in our eastern zones as the line exits the region. A few of these may be strong to severe. Once this line leaves the area in the late morning hours, no additional hazardous weather threat is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon through Tuesday morning. 09
In the hours before
Local storm report, Jan 2, 11:22 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM FLASH FLOOD 6 ESE STONEWALL 32.24N 93.72W
01/02/2023 DE SOTO LA LAW ENFORCEMENT
FLOODING ON RED BLUFF ROAD EAST OF I-49.
WATER IS ABOUT HALFWAY UP ON THE VEHICLE
TIRES.
&&
16Local storm report, Jan 2, 11:27 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 4 W TAYLOR 33.11N 93.54W
01/02/2023 LAFAYETTE AR EMERGENCY MNGR
TREES DOWN ON POWERLINES IN THE WALKER CREEK
COMMUNITY.
&&
16Local storm report, Jan 2, 11:58 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD SMACKOVER 33.36N 92.73W
01/02/2023 UNION AR LAW ENFORCEMENT
WATER IN HOME.
&&
MMSpecial weather statement, Jan 3, 12:09 AM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
1209 AM CST Tue Jan 3 2023
OKZ077-TXZ096-030645-
McCurtain OK-Red River TX-
1209 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of west central
McCurtain and northwestern Red River Counties through 1245 AM CST...
At 1209 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Raymond Gary State Park, or 16 miles southeast of
Hugo, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Idabel, Broken Bow, Manchester, Wright City, Valliant, Millerton,
Garvin, Farmers Hill, Woodland, Redland, Kanawha, Holly Creek,
Glover, Kiomatia, Slim, Oak Hill, Golden and Silver City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3426 9483 3403 9466 3375 9527 3381 9531
3388 9531 3388 9528 3391 9528 3391 9527
3389 9527 3389 9525 3393 9525 3396 9523
3394 9516 3406 9516
TIME...MOT...LOC 0609Z 238DEG 49KT 3389 9525
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jan 3, 12:46 AM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1246 AM CST Tue Jan 3 2023
OKZ077-030715-
McCurtain OK-
1246 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northeastern
McCurtain County through 115 AM CST...
At 1246 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles north of Broken Bow, or 22 miles northwest of De Queen, moving
northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Hochatown and Plunketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 AM CST for southwestern
Arkansas.
&&
LAT...LON 3416 9447 3405 9472 3423 9485 3444 9447
TIME...MOT...LOC 0646Z 238DEG 51KT 3419 9470
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jan 3, 1:41 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
141 AM CST Tue Jan 3 2023
TXZ149-150-152-030815-
Cherokee TX-Nacogdoches TX-Rusk TX-
141 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of south central Rusk,
northwestern Nacogdoches and southeastern Cherokee Counties through
215 AM CST...
At 141 AM CST, Doppler radar was tracking a strong thunderstorm over
Alto, or 10 miles south of Rusk, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alto, Garrison, Morrill, Sacul, Douglass, Trawick, Cushing, Mount
Enterprise, Lawsonville, Glenfawn, Lilbert, Linwood and Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3153 9511 3168 9523 3204 9466 3181 9449
TIME...MOT...LOC 0741Z 237DEG 51KT 3165 9510
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:33 PM CST | Tornado Warning | SHV | Jackson, Ouachita, Union | 42 min |
| Jan 2, 6:53 PM CST | Tornado Warning | SHV | Ouachita | 52 min |
| Jan 2, 7:22 PM CST | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita, Union | 3 hr |
| Jan 2, 7:45 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
| Jan 2, 7:50 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Webster | 5 hr |
| Jan 2, 7:52 PM CST | Special Weather Statement | SHV | Claiborne, Webster | 38 min |
| Jan 2, 7:55 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 7 hr |
| Jan 2, 7:56 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 38 min |
| Jan 2, 8:27 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 48 min |
| Jan 2, 8:47 PM CST | Tornado Warning | SHV | Union | 43 min |
| Jan 2, 8:49 PM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Union | 5 hr |
| Jan 2, 9:03 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Jan 2, 11:24 PM CST | Flash Flood Warning | SHV | Claiborne, Webster | 3 hr |
| Jan 3, 3:52 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 38 min |
| Jan 3, 5:55 AM CST | Tornado Warning | SHV | Union | 10 min |
| Jan 3, 8:14 AM CST | Special Weather Statement | SHV | LaSalle | 31 min |
| Jan 3, 9:44 AM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 9 days |
| Jan 3, 9:52 AM CST | River Flood Warning | SHV | Bossier, Webster | 18 days |
| Jan 3, 2:01 PM CST | Special Weather Statement | SHV | LaSalle | 29 min |
| Jan 3, 2:32 PM CST | Special Weather Statement | SHV | LaSalle | 28 min |
| Jan 3, 1:41 AM CST | Special Weather Statement | SHV | Cherokee | 34 min |
| Jan 3, 2:01 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 29 min |
| Jan 3, 2:27 AM CST | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 48 min |
| Jan 3, 9:34 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 58 hr |
| Jan 3, 9:38 AM CST | River Flood Warning | SHV | Sabine, San Augustine | 25 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2023Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.